Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 211, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2018, 5:57 PM CDT for Lane County, Scott County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 19, 2018, 6:38 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WUUS53 KDDC 192257
SVRDDC
KSC101-171-200000-
/O.NEW.KDDC.SV.W.0211.180619T2257Z-180620T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
557 PM CDT TUE JUN 19 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northern Scott County in west central Kansas...
Northwestern Lane County in west central Kansas...
* Until 700 PM CDT.
* At 556 PM CDT, another severe thunderstorm was located very near
Scott City, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Scott City, Grigston, Manning, Healy and Amy.
A flash flood warning remains in effect, and torrential rainfall
continues to be the most dangerous aspect of this storm as it
continues to train over the same areas in and around Scott City!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3870 10053 3838 10046 3837 10093 3852 10108
3870 10086
TIME...MOT...LOC 2256Z 226DEG 20KT 3847 10092
HAIL...1.50IN
WIND...70MPH
$$
UMSCHEID3 follow-up statements
448
WWUS53 KDDC 192317
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
617 PM CDT TUE JUN 19 2018
KSC101-171-200000-
/O.CON.KDDC.SV.W.0211.000000T0000Z-180620T0000Z/
Scott KS-Lane KS-
617 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN SCOTT AND NORTHWESTERN LANE COUNTIES...
At 617 PM CDT, a severe thunderstorm was located 4 miles west of
Manning, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Healy, Grigston and Manning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 10049 3845 10081 3858 10094 3870 10079
3870 10053
TIME...MOT...LOC 2317Z 226DEG 20KT 3855 10081
HAIL...1.25IN
WIND...60MPH
$$
UMSCHEID951
WWUS53 KDDC 192331
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
631 PM CDT TUE JUN 19 2018
KSC101-171-200000-
/O.CON.KDDC.SV.W.0211.000000T0000Z-180620T0000Z/
Scott KS-Lane KS-
631 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN SCOTT AND NORTHWESTERN LANE COUNTIES...
At 630 PM CDT, a severe thunderstorm was located 3 miles west of
Healy, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Healy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3854 10049 3855 10071 3870 10079 3870 10053
TIME...MOT...LOC 2330Z 231DEG 26KT 3862 10068
HAIL...1.00IN
WIND...60MPH
$$
UMSCHEID724
WWUS53 KDDC 192338
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
638 PM CDT TUE JUN 19 2018
KSC101-171-192348-
/O.CAN.KDDC.SV.W.0211.000000T0000Z-180620T0000Z/
Scott KS-Lane KS-
638 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT AND
NORTHWESTERN LANE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Kansas.
LAT...LON 3854 10049 3855 10071 3870 10079 3870 10053
TIME...MOT...LOC 2336Z 226DEG 20KT 3865 10064
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:12 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 19, 1:12 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 112 PM CDT Tue Jun 19 2018 ...Updated Long Term... .SHORT TERM...(This afternoon through Wednesday) Issued at 1154 AM CDT Tue Jun 19 2018 Potential for severe weather, MCS, and heavy rain setting up from this evening through the overnight. An upper level low in Montana will kick out a shortwave which will move from central Colorado into western Kansas through tonight. This wave will combine with a stationary to an eventual cold front across west central Kansas to produce several areas of rain. The highest confidence of the heaviest rain of possibly 2-3 inches will be along and just south of the I-70 corridor. Models are hinting at a couple rounds of initiation with the first being during the afternoon and then another round of storms coming in from northeast Colorado in association with the main shortwave and cold front. Severe threat initially this afternoon will be a short time frame of supercells primarily along the Colorado border where we could see large hail and an isolated tornado threat. As the event evolves it will quickly become a wind threat as the storms will quickly develop into a line and move across the area. Wednesday as the upper low progresses into Nebraska and the shortwave move into central Kansas the rain should gradually end from west to east through the morning into the afternoon. With the clouds hanging around and cold air advection high temperatures will be in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 104 PM CDT Tue Jun 19 2018 The upper level low slowly moves eastward into Iowa Wednesday evening into Thursday morning and will bring in a second cold front across the region. This will lead to cooler temperatures through the day Thursday into Friday morning. The storm system should exit the area by Friday bringing the return of southeast winds and moisture. Both GFS and Euro hint at convection trying to develop along a warm front as a shortwave moves out of Colorado by the late afternoon. The weekend has another upper level low developing in the Pacific northwest and moving towards the Rockies with a good baroclinic zone developing roughly along the I-70 corridor. With upslope flow and moisture in place the possibility of another heavy rain event and MCS could be in place. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Jun 19 2018 Thunderstorms will become likely as we go throughout this afternoon and especially tonight. Heavy rain, which will reduce surface visibilities, and gusty winds from the storms will be a threat for all TAF sites primarily from 01Z- 09Z. There is the possibility at HYS and GCK of thunderstorms occurring as early as 22Z. The thunderstorm threat should gradually subside for all TAF sites after 12Z with ceiling slowly rising through the day. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 64 84 60 / 20 90 50 10 GCK 95 63 84 59 / 40 90 30 10 EHA 95 62 84 59 / 30 70 20 10 LBL 95 65 84 60 / 20 80 30 10 HYS 94 66 82 60 / 50 90 20 20 P28 95 69 82 64 / 10 70 60 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for KSZ030-031-043>045. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 19, 3:36 AM CDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Tue Jun 19 2018 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Tue Jun 19 2018 /236 AM MDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms are expected late this afternoon into the overnight period, first across west central Kansas spreading southeast as the night progresses. The strongest storms will be capable of producing hail around 2 inches and winds over 70 mph. An isolated tornado can not be ruled out across west central Kansas late this afternoon. A flash flood watch will be in effect along the I-70 corridor late this afternoon into the overnight period. See the latest flood product for more information. Day 1 Hazards ------------- * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across south central Kansas Wednesday morning. These storms are not expected to be severe at this time. A chance of thunderstorms will be possible Friday night and again Sunday. It is too early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed first across west central Kansas late this afternoon spreading southeast this evening into tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 4:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
440 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 13 SE KENDALL 37.78N 101.41W
06/19/2018 E1.00 INCH KEARNY KS PUBLIC
&&
MRLocal storm report, Jun 19, 4:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
448 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 E MODOC 38.48N 101.00W
06/19/2018 E2.00 INCH SCOTT KS PUBLIC
IMAGE FROM SOCIAL MEDIA & MATCHED WITH
RADAR. SEVERAL STONES AT LEAST 2 INCHES. 5
MILES WEST OF SCOTT CITY AT HWY 96 AND GRANT
ROAD.
&&
LCRLocal storm report, Jun 19, 4:59 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
459 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLASH FLOOD SCOTT CITY 38.48N 100.91W
06/19/2018 SCOTT KS LAW ENFORCEMENT
VEHICLES STALLED IN FLOODED ROADS IN SCOTT
CITY.
&&
MRSpecial weather statement, Jun 19, 5:13 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Dodge City KS 513 PM CDT TUE JUN 19 2018 KSZ074-075-084-085-192300- Stanton KS-Stevens KS-Grant KS-Morton KS- 513 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORTON...SOUTHWESTERN GRANT...SOUTHEASTERN STANTON AND NORTHWESTERN STEVENS COUNTIES UNTIL 600 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 3 miles north of Wilburton, moving northeast at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hugoton, Rolla, Richfield, Wilburton and Feterita. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3701 10179 3741 10194 3748 10146 3713 10131 TIME...MOT...LOC 2213Z 244DEG 28KT 3713 10175 TATRO
Local storm report, Jun 19, 5:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
536 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HEAVY RAIN SCOTT CITY 38.47N 100.91W
06/19/2018 M3.72 INCH SCOTT KS PUBLIC
RAIN GAUGE REPORT OF RAIN SO FAR.
&&
GTSpecial weather statement, Jun 19, 5:37 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 537 PM CDT TUE JUN 19 2018 KSZ030-031-192330- Trego KS-Ellis KS- 537 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR TREGO AND ELLIS COUNTIES UNTIL 630 PM CDT... At 536 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Trego Center, moving northeast at 15 mph. Additional thunderstorms continued to develop into Ellis County, which will also be capable of hail to Nickel size or potentially larger. The slow- moving nature of these storms will lead to locally torrential rainfall. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hays, Ellis, Wakeeney, Victoria, Walker, Catherine, Ogallah, Collyer, Emmeram, Trego Center, Yocemento, Cedar Bluff, Munjor, Riga, Toulon, Voda and Antonino. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central and west central Kansas. LAT...LON 3879 9905 3871 10014 3913 10015 3913 9904 TIME...MOT...LOC 2236Z 233DEG 14KT 3890 10006 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:55 PM CDT | Special Weather Statement | DDC | Morton | 50 min |
| Jun 19, 3:08 PM CDT | Special Weather Statement | DDC | Lane, Scott, Trego | 52 min |
| Jun 19, 3:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 47 min |
| Jun 19, 3:30 PM CDT | Special Weather Statement | DDC | Grant | 45 min |
| Jun 19, 3:37 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 53 min |
| Jun 19, 3:39 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 66 min |
| Jun 19, 3:48 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Kearny | 57 min |
| Jun 19, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 66 min |
| Jun 19, 4:08 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 67 min |
| Jun 19, 4:25 PM CDT | Areal Flood Advisory | DDC | Lane, Scott | 3 hr |
| Jun 19, 4:28 PM CDT | Areal Flood Advisory | DDC | Morton, Stanton | 3 hr |
| Jun 19, 4:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny | 33 min |
| Jun 19, 4:37 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 53 min |
| Jun 19, 4:53 PM CDT | Flash Flood Warning | DDC | Scott | 6 hr |
| Jun 19, 5:06 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 54 min |
| Jun 19, 5:13 PM CDT | Special Weather Statement | DDC | Morton | 47 min |
| Jun 19, 5:37 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 53 min |
| Jun 19, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 63 min |
| Jun 19, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 17 min |
| Jun 19, 5:54 PM CDT | Flash Flood Warning | DDC | Lane, Scott | 5 hr |
| Jun 19, 6:10 PM CDT | Flash Flood Warning | DDC | Trego | 5 hr |
| Jun 19, 6:18 PM CDT | Tornado Warning | DDC | Morton | 27 min |
| Jun 19, 6:37 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.